Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 272, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2016, 5:58 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 5:58 PM EDT (21:58 UTC)
- Expired
- Aug 27, 2016, 6:29 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WUUS52 KRAH 272158
SVRRAH
NCC057-081-151-272300-
/O.NEW.KRAH.SV.W.0272.160827T2158Z-160827T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT SAT AUG 27 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 556 PM EDT...A SEVERE THUNDERSTORM EXTENDE FROM NEAR HIGH
POINT TO NEAR RANDLEMAN... MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...RANDLEMAN...THOMASVILLE...
ARCHDALE...TRINITY...JAMESTOWN...DENTON AND GORDONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY
AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
&&
LAT...LON 3599 8035 3599 8033 3600 8032 3600 8022
3603 8021 3603 8014 3601 8005 3610 8004
3610 8003 3594 7978 3582 7979 3570 7982
3563 8014
TIME...MOT...LOC 2156Z 040DEG 17KT 3589 7984
HAIL...<.75IN
WIND...60MPH
$$
PWB2 follow-up statements
332
WWUS52 KRAH 272215
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SAT AUG 27 2016
NCC057-081-151-272300-
/O.CON.KRAH.SV.W.0272.000000T0000Z-160827T2300Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-
615 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN RANDOLPH...NORTHEASTERN DAVIDSON AND SOUTHWESTERN
GUILFORD COUNTIES...
AT 614 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST
OF RANDLEMAN... MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...RANDLEMAN...THOMASVILLE...ARCHDALE...
AND TRINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3599 8035 3599 8033 3600 8032 3600 8022
3603 8021 3603 8014 3601 8005 3601 8004
3600 7999 3592 7995 3591 7981 3582 7979
3570 7982 3563 8014
TIME...MOT...LOC 2214Z 040DEG 17KT 3582 7991
HAIL...<.75IN
WIND...60MPH
$$
PWB536
WWUS52 KRAH 272229
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT SAT AUG 27 2016
NCC057-081-151-272239-
/O.CAN.KRAH.SV.W.0272.000000T0000Z-160827T2300Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-
629 PM EDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH...
NORTHEASTERN DAVIDSON AND SOUTHWESTERN GUILFORD COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3599 8035 3599 8033 3600 8032 3600 8022
3603 8021 3603 8014 3601 8005 3601 8004
3600 7999 3592 7995 3591 7981 3582 7979
3570 7982 3563 8014
TIME...MOT...LOC 2227Z 040DEG 17KT 3576 7997
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:50 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 3:50 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 350 PM EDT SAT AUG 27 2016 .SYNOPSIS... An upper level ridge will persist over the region through the weekend. An upper level disturbance over the Atlantic will then drift west and linger over the Southeast states early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 350 PM Saturday... Latest meso analysis depicts the best instability covering most of the Piedmont and parts of the sandhills. As scattered storms that initiated along the I-40 corridor between the Triad and RDU, expect some intensification with a few strong/severe storms possible through sunset. With DCAPE values 1200-1400 J/kg over the western and southern Piedmont, potential for wind gusts 45-55kts with the stronger storms. In addition, frequent lightning will occur. With loss of heating, scattered convection will dissipate around sunset with only a few showers probable until midnight over the southern Piedmont. After 04z, expect pockets of low clouds to develop and overspread the region with considerable cloudiness expected by daybreak Sunday. Overnight temps in the low-mid 70s. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 350 PM Saturday... Surface high pressure centered over southern New England will strengthen and nose southward into the Carolinas Sunday. This sfc feature will extend across our Piedmont counties. Associated subsidence should initially limit mixing which may allow low clouds to linger until late morning/mid day. Otherwise, presence of sfc ridge should inhibit convective development in the afternoon hours. Over the southern coastal plain and the sandhills, modest moisture advection courtesy of an upper level low off the SC coast coupled with afternoon heating should trigger scattered convection. Expect the greatest concentration to occur immediately se of our region though 30-40 percent coverage still possible over parts of our se counties. Anticipated cloud cover Sunday morning will limit sunshine. this should to afternoon temps not quite as hot/oppressive as the past couple of afternoon. High temps upper 80s-lower 90s. Again, most of the convection will dissipate with loss of heating. Could see another round of overnight low clouds, though it may be limited to the se half of the forecast area. Low temps upper 60s nw to the low/mid 70s se. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 226 PM SATURDAY... Monday through Wednesday: The models still indicate a mid- to upper- level low over the western Atlantic will move westward along the southern periphery of the high from Bermuda to the east coast of the U.S. through early next week. The high will weaken as the low approaches and stalls along the Carolina coast through Wednesday. At the surface, some weak ridging lingers over western NC as the low sits just off the coast. Surface winds will be primarily northeasterly. Chances for showers and storms should remain limited to the southern and southeastern portions of Central NC. Highs will be in the mid 80s to around 90 degrees and lows in the upper 60s to low 70s expected. Thursday through Saturday: An upper level trough will amplify over the eastern U.S. Wednesday night and Thursday, when it's expected to absorb the stalled coastal low. The trough axis should then shift offshore late in the week. At the surface, a cold front is forecast to slide southward into Central NC Thursday night or Friday, although the extent of southward progression is still fairly uncertain. Highest confidence of frontal passage in the northeast and lowest in the southwest. As a result, best chances for convection will be with the front as it moves into and stalls over the Carolinas, though that will also depend on the diurnal timing. The temperature forecast gets a bit more difficult with the aforementioned front, but for now expect a decrease in highs from near 90 degrees on Thursday into the mid 80s Friday and Saturday with lows generally in the mid 60s to low 70s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 1255 PM Saturday... There is high confidence that VFR conditions will prevail across central NC through Sunday night. The exception will be isolated- scattered showers and storms through 00Z and associated MVFR ceilings and visibility. The stronger storms will also be accompanied by gusty sfc winds up to 40kts. The scattered convection will be most probable near KFAY between 18Z-22Z...and near and south of the Triad terminals between 20Z and 00Z. The bulk of convection will dissipate with loss of heating, though a shower threat will linger until midnight south of the Triad. After 04Z, should see pockets of low clouds develop and eventually overspread most of central NC with IFR/LIFR ceilings highly probable at most TAF sites between 09Z-14Z Sunday. VFR conditions expected to prevail by 16Z Sunday. VFR conditions are expected to prevail across central NC through most of the upcoming work week. There will be a good chance for early morning IFR/low end MVFR conditions each day due to low clouds and/or fog. In addition, there will be scattered showers and storms each afternoon, with the highest concentration expected in the vicinity of KFAY. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Aug 27, 10:16 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1016 AM EDT SAT AUG 27 2016 NCZ007>011-026>028-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021>025-038>041-280930- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 98 AND 102 DEGREES THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO PREVENT HEAT RELATED ILLNESSES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55 MPH AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-073>078-083>086-088-089-280930- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 102 AND 105 DEGREES THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO PREVENT HEAT RELATED ILLNESSES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55 MPH AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 27, 3:43 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG HOLLY SPRINGS 35.65N 78.83W
08/27/2016 WAKE NC TRAINED SPOTTER
ONE TREE DOWN BLOCKING THE ROAD AT THE 300
BLOCK OF HOLLY SPRINGS RD. TIME ESTIMATED BY
RADAR.
&&
KCSpecial weather statement, Aug 27, 3:48 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT SAT AUG 27 2016
NCZ039-074-075-084>086-272045-
SCOTLAND NC-RICHMOND NC-RANDOLPH NC-HOKE NC-MOORE NC-
MONTGOMERY NC-
348 PM EDT SAT AUG 27 2016
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH
WILL AFFECT MOORE... SOUTHERN RANDOLPH AND WESTERN HOKE COUNTY
THROUGH 430 PM. THESE STORMS WILL BUILD INTO THE TROY... ELLERBE...
AND HOFFMAN AREAS BEFORE 415 PM.
AT 343 PM EDT...THUNDERSTORMS EXTENDED FROM SOUTHERN PINES AND EAGLE
SPRINGS AND SEAGROVE... MOVING SOUTHWEST AT 20 MPH.
FREQUENT LIGHTINGS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...TROY...PINEHURST...HAMLET...ABERDEEN...BISCOE...
HOFFMAN...SEAGROVE...WHISPERING PINES AND PINEBLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3489 7968 3550 7998 3565 7982 3531 7948
3515 7921 3503 7930
TIME...MOT...LOC 1943Z 063DEG 14KT 3516 7940
PWBSpecial weather statement, Aug 27, 4:02 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT SAT AUG 27 2016
NCZ073-272045-
STANLY NC-
402 PM EDT SAT AUG 27 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL STANLY
COUNTY UNTIL 445 PM EDT...
AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLYLER...OR 7 MILES WEST OF ALBEMARLE...MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...LOCUST...OAKBORO...STANFIELD...
RICHFIELD AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3521 8048 3545 8033 3547 8026 3519 8016
3517 8024 3521 8026 3520 8028 3520 8030
3518 8031 3517 8035 3518 8037 3517 8039
3517 8042 3516 8044 3518 8050 3519 8051
TIME...MOT...LOC 2002Z 075DEG 5KT 3533 8032
77Special weather statement, Aug 27, 4:25 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SAT AUG 27 2016
NCZ023-024-272115-
ORANGE NC-ALAMANCE NC-
425 PM EDT SAT AUG 27 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WESTERN ORANGE AND ALAMANCE COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEBANE TO NEAR
CARRBORO. MOVEMENT WAS WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER AND SWEPSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3620 7921 3610 7910 3591 7903 3587 7916
3588 7925 3586 7925 3585 7924 3584 7924
3584 7954 3612 7954
TIME...MOT...LOC 2024Z 076DEG 9KT 3609 7932 3595 7917
77Special weather statement, Aug 27, 5:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT SAT AUG 27 2016
NCZ084-085-272200-
SCOTLAND NC-RICHMOND NC-
520 PM EDT SAT AUG 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SCOTLAND
AND SOUTHWESTERN RICHMOND COUNTIES UNTIL 600 PM EDT...
AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PROSPECT TO 9 MILES
NORTHWEST OF ROCKINGHAM. MOVEMENT WAS WEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...HAMLET...MAXTON...ELLERBE...
DOBBINS HEIGHTS...GIBSON...EAST LAURINBURG...
DIGGS AND EAST ROCKINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3480 7968 3481 7992 3486 7990 3490 7985
3495 7987 3498 7987 3501 7990 3504 7988
3507 7991 3510 7992 3510 7998 3508 8000
3510 8004 3511 7983 3485 7934 3482 7936
3477 7933 3463 7947
TIME...MOT...LOC 2119Z 085DEG 22KT 3472 7926 3506 7986
77Local storm report, Aug 27, 5:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG TROY 35.36N 79.89W
08/27/2016 MONTGOMERY NC 911 CALL CENTER
POWER-LINES BLOWN DOWN NEAR MONTGOMERY
MEMORIAL HOSPITAL.
0408 PM TSTM WND DMG 2 WNW STAR 35.41N 79.81W
08/27/2016 MONTGOMERY NC 911 CALL CENTER
POWER-LINES WERE BLOWN DOWN. .
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:37 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Aug 27, 1:42 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Aug 27, 1:45 PM EDT | Special Weather Statement | RAH | Lee | 45 min |
| Aug 27, 2:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Aug 27, 2:44 PM EDT | Special Weather Statement | RAH | Davidson | 46 min |
| Aug 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 35 min |
| Aug 27, 3:10 PM EDT | Special Weather Statement | RAH | Moore | 50 min |
| Aug 27, 3:28 PM EDT | Special Weather Statement | RAH | Person | 32 min |
| Aug 27, 3:36 PM EDT | Special Weather Statement | RAH | Stanly | 24 min |
| Aug 27, 3:48 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Aug 27, 4:02 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Aug 27, 4:25 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 50 min |
| Aug 27, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 58 min |
| Aug 27, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Aug 27, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 77 min |
| Aug 27, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 59 min |
| Aug 27, 5:20 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 40 min |
| Aug 27, 5:28 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 6:11 PM EDT | Flash Flood Warning | RAH | Forsyth | 2 hr |
| Aug 27, 6:12 PM EDT | Special Weather Statement | RAH | Cumberland | 48 min |
| Aug 27, 6:18 PM EDT | Special Weather Statement | RAH | Richmond | 27 min |
| Aug 27, 6:34 PM EDT | Special Weather Statement | RAH | Anson | 41 min |
| Aug 27, 6:45 PM EDT | Special Weather Statement | RAH | Harnett | 45 min |
| Aug 27, 7:29 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 61 min |
| Aug 27, 7:44 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Scotland | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.